Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 24, 2004, 11:14 AM CDT for Angelina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 11:14 AM CDT (16:14 UTC)
- Expired
- Sep 24, 2004, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 241616 FFWSHV TXC005-241915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1114 AM CDT FRI SEP 24 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 215 PM CDT * AT 1110 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM NEAR HUDSON...OR ABOUT 6 MILES NORTHWEST OF LUFKIN...MOVING SLOWLY NORTHWEST. * THE THUNDERSTORM PRODUCING HEAVY RAIN WILL BE NEAR... RURAL NORTHWEST ANGELINA COUNTY AT 1130 AM CDT THIS THUNDERSTORM IS THE RESULT OF THE REMAINS OF HURRICANE IVAN...AND HAS THE POTENTIAL TO PRODUCE EXTREME RAINFALL AMOUNTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 215 PM CDT. LAT...LON 3111 9465 3127 9446 3149 9480 3142 9497 $$
2 follow-up statements
000 WGUS74 KSHV 241743 FFSSHV TXC005-241930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1243 PM CDT FRI SEP 24 2004 ...A FLASH FLOOD WARNING IS IN EFFECT FOR ANGELINA COUNTY IN EASTERN TEXAS THROUGH 215 PM... AT 1235 PM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF EASTERN TEXAS. A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WAS INDICATED IN NORTHERN ANGELINA COUNTY IN EASTERN TEXAS NORTH AND NORTHEAST OF LUFKIN TEXAS. MAJOR URBAN STREET FLOODING HAS BEEN REPORTED BY LAW ENFORCEMENT AND STORM SPOTTERS IN LUFKIN TEXAS. NUMEROUS STREETS AND ROADWAYS HAVE BEEN CLOSED AS WELL IN AND AROUND THE LUFKIN AREA. LAW ENFORCEMENT ALSO REPORTS FLOATING CARS IN AND AROUND LUFKIN AS WELL. THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH OVERNIGHT AS THE REMNANTS OF TROPICAL STORM IVAN DEVELOP SHOWERS AND THUNDERSTORMS IN A VERY MOIST...TROPICAL AIRMASS. THE FOLLOWING ARE SOME RAINFALL REPORTS FROM AUTOMATED RAIN GAGES. THE REMOTE AUTOMATED WEATHER STATION OWNED AND MAINTAINED BY THE TEXAS FORESTRY SERVICE WEST OF LUFKIN HAS TALLIED 8.03 INCHES OF RAINFALL SINCE 7 AM. THE NECHES RIVER GAUGE SOUTH OF DIBOLL TEXAS ON HIGHWAY 59 REPORTED 1.81 INCHES SINCE 7 AM. THE ANGELINA COUNTY AIRPORT REPORTED 3.33 INCHES OF RAINFALL FROM 7 AM THROUGH 1230 PM. THIS IS A SERIOUS FLOODING EVENT. TRAVEL IS DISCOURAGED UNTIL HIGH WATER RECEDES. IF YOU MUST TRAVEL...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE THROUGH HIGH WATER. DO NOT DRIVE YOUR VEHICLE AROUND BARRICADES ERECTED BY LAW ENFORCEMENT TO CLOSE ROADWAYS FLOODED BY HIGH WATER. TURN AROUND...DONT DROWN. $$ VIII.
000 WGUS74 KSHV 241912 FFSSHV TXC005-241940- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 212 PM CDT FRI SEP 24 2004 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM FOR ANGELINA COUNTY IN EASTERN TEXAS... AT 205 PM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF EASTERN TEXAS. THE THUNDERSTORM THAT EARLIER DUMPED TORRENTIAL RAINFALL IN ANGELINA COUNTY HAS MOVED EAST TO BROADDUS TEXAS THAT IS NORTH OF LAKE SAM RAYBURN. THESE SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE NORTHEAST NEAR 10 MILES PER HOUR. LAW ENFORCEMENT IN LUFKIN REPORTED THAT FLOOD WATERS ARE RECEDING AS HEAVY RAINFALL HAS ENDED IN LUFKIN. RADAR AT 205 PM... SHOWED LIGHT SHOWERS CONTINUING THROUGHOUT ANGELINA COUNTY AND THESE SHOWERS WILL CONTINUE FOR THE REMAINDER OF THIS FRIDAY AFTERNOON AS THEY DRIFT NORTHEAST. THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH OVERNIGHT AS THE REMNANTS OF TROPICAL STORM IVAN DEVELOP SHOWERS AND THUNDERSTORMS IN A VERY MOIST...TROPICAL AIRMASS. MOTORISTS ARE REMINDED TO NOT TO DRIVE ACROSS FLOODED ROADWAYS. TURN AROUND...DONT DROWN. FINALLY...ADULTS ARE REMINDED TO KEEP CHILDREN AWAY FROM FLOODED AREAS AFTER THEY ARE DISMISSED FROM SCHOOL. $$ VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:40 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 24, 9:40 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 940 AM CDT FRI SEP 24 2004 .DISCUSSION...TD IVAN LOCATED NEAR LIVINGSTON TX THIS MORNING WILL CONTINUE TO DRIFT SLOWLY NW TODAY. CONVECTION HAS BEEN CONFINED MAINLY TO THE NORTH OF THE SFC CIRCULATION OR ACROSS THE PINEY WOODS OF NE TX. THIS HAS BEEN BENEFICIAL RAINFALL FOR MOST AREAS WITH NO REAL PROBLEMS AS OF YET BUT WILL SEE HOW THINGS SHAPE UP THIS AFTERNOON AS PERSISTENT HEAVY RAIN BAND CONTINUING ACROSS PORTIONS OF CHEROKEE AND RUSK COUNTIES WHERE ISOLATED TWO TO THREE INCH RAINS HAD FALLEN OVERNIGHT LAST NIGHT. POP FCST LOOKS GOOD WITH SOME BREAKS STARTING TO COME NORTHWARD THROUGH THE TOLEDO BEND AND SAM RAYBURN COUNTRY OF SE TX. THIS MAY HELP TO SHIFT THE AXIS OF HEAVIER RAIN FURTHER TO THE WEST THIS AFTN. THE ONLY THING IN DOUBT IS TEMPS WHERE WE CURRENTLY HAVE LOWER 80S ACROSS MUCH OF EAST TEXAS. WITH THE BREAKS IN THE RAINFALL AND DRIER AIR ENTRAINING INTO IVAN FROM THE EAST... AND SEEING THAT JASPER AND PINELAND OBS ARE ALREADY IN THE MID 70S... WILL LET THE TEMP FCST RIDE FOR THIS MORNING. NO UPDATE PLANNED ATTM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 83 66 83 63 / 60 60 50 20 MLU 85 67 85 63 / 40 40 50 20 TXK 83 65 83 61 / 50 50 50 20 TYR 82 66 82 63 / 70 70 50 20 LFK 83 68 84 65 / 70 70 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Sep 24, 6:00 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI SEP 24 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... RAIN AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AS IVAN SLOWS AND BECOMES NEARLY STATIONARY OVER PARTS OF EAST TEXAS. RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER EAST TEXAS AND PARTS OF NORTHWEST AND WEST CENTRAL LOUISIANA. THE BEST CHANCE OF RAIN AND LOCATIONS OF HEAVIER RAINFALL AMOUNTS WILL BE ALONG AND SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 49...SHIFTING A LITTLE TO THE NORTH OVERNIGHT. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF IVAN WILL BEGIN TO TAPER OFF OVER THE LOWER HALF OF EAST TEXAS AND NORTH LOUISIANA EARLY SATURDAY...BUT CONTINUE OVER THE NORTHERN HALF OF EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH ACROSS THE REGION. BY LATE SATURDAY RAIN CHANCES TAPER OFF OVER NORTHEAST TEXAS ...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...DELAYING UNTIL SATURDAY NIGHT FOR NORTH LOUISIANA AS THE FRONT DRIFTS SOUTH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:01 PM CDT | Flash Flood Warning | SHV | Panola | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.